MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Migration (4003); Device Stenosis (4066)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf impact code f2202 captures the reportable event of endoscopic procedure.Imdrf impact code f2301 captures the reportable event of additional deviuce required.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex fully covered biliary rmv stent was implanted in the distal bile duct for 2 months to relieve biliary obstruction on (b)(6) 2024.On (b)(6) 2024, a wallflex fully covered biliary rmv stent was placed in the bile duct to relieve biliary obstruction due to intraductal papillary mucinous neoplasm (ipmn).The patient returned on march 13 due to obstruction.It was found that the stent had migrated proximally and there was a distal tissue ingrowth.Another stent was placed through the original occluded stent.On (b)(6) 2024, the patient was brought back to try to remove both stents.The second stent was removed without issue, however, the migrated stent retrieval wire snapped while trying to remove.Spyglass was passed through to visualize the proximal end of the stent and attempted to pull from that end, however, the retrieval was unsuccessful and the stent remains implanted.Another surgery was scheduled for intraductal papillary mucinous neoplasm (ipmn) to remove the stent.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on july 25, 2024.Block h6: imdrf impact code f2202 captures the reportable event of endoscopic procedure.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Block h11: correction to the initial mdr in blocks d6b and h6 (impact codes and device codes).
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex fully covered biliary rmv stent was implanted in the distal bile duct for 2 months to relieve biliary obstruction on (b)(6) 2024.On (b)(6) 2024, a wallflex fully covered biliary rmv stent was placed in the bile duct to relieve biliary obstruction due to intraductal papillary mucinous neoplasm (ipmn).The patient returned on march 13 due to obstruction.It was found that the stent had migrated proximally and there was a distal tissue ingrowth.Another stent was placed through the original occluded stent.On (b)(6) 2024, the patient was brought back to try to remove both stents.The second stent was removed without issue, however, the migrated stent retrieval wire snaped while trying to remove.Spyglass was passed through to visualize the proximal end of the stent and attempted to pull from that end, however, the retrieval was unsuccessful, and the stent remains implanted.Another surgery was scheduled for intraductal papillary mucinous neoplasm (ipmn) to remove the stent.Additional information received on july 25, 2024.The stent was implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure.The patient's anatomy was not dilated prior to stent placement.The patient's admission was related to the patient's underlying condition, intraductal papillary mucinous neoplasm (ipmn).Since the patient was scheduled for surgery, the stent was also planned to be removed at that time.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19705621
Report Number3005099803-2024-03267
Device Sequence Number12709083
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberM00570360
Device Catalogue Number56424
Device Lot Number0030178307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/21/2024
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale